Have Medical Questions? Ask a Doctor Online!
Welcome to Just Answer.I am Dr Aren and I will help you with your query.SSRI drugs like Citalopram/Lexam do cause decrease in libido due to their effect on dopamine and norepinephrine receptors.There are certain steps which can be taken to correct the situation and reduce your depression and not your desire. You may discuss lowering the dose of your drug lexam gradually to the lowest effective dose,this may reduce the libido lowering effect. Taking a drug holiday once you are stable(as appears to be in your case) may help,this is especially effective in Sertaline and Paroxetine where taking 2 days off a week is possible. Addition of another drug like Bupropion/Wellbutrin,Buspirone,Cyproheptadine,Yohimbine,Pemoline may help reduce the loss of libido. Taking a drug like Viagra/Sidenafil in addition to the SSRI may solve the problem of erectile dysfunction which may be causing loss of libido. Lastly changing antidepressants to Nefazodone/Serzone or Bupropion/Wellbutrin under the supervision of your doctor may be needed.Since the drug Welbutrin is not a SSRI,it will need to be gradually introduced while the Lexam is gradually withdrawn.Wellbutrin may increase the libido ,thus may be more effective as far as sexual side effects go.
Thanks can you give me an approximate schedule of reduction and introduction of Wellbutrin say over 3-4 weeks and approx mgs???
HI i don't want exact dosage or prescription exactness. All I'm simply asking what would be a generally acceptable transition period from 20mg Lexam to an equivalent dose of Wellbutrin. You have not addressed this and this is what I wish to know in a general way. Therefore, my question remains unanswered!!!!!!!
With Thanks anyway
You can try reducing your dose of Lexam to 15 mgms for about 10-14 days,then shift to the next lower dose of 10 mgms .Some doctors do this at 5-7 day intervals..Use of benzodiazepines like clonazepam may help any anxiety which may surface,addition of 150 mgms Wellbutrin/Bupropion may be considered by your doctor as an option insterad of benzodiazepines..Gradual further reduction of Lexam and increase of Wellbutrin may take place till you are controlled on the lowest possible dose of Wellbutrin.A drug taper and a cross switch may be put in place within a bout a month to two months.This may take place within a span of 4-8 weeks,the control of the dosages is to be made by your Physician depending on the situation.
Excellent! Thanks for this! I'm happy to have
your professional opinion that I can now show and
discuss with my GP
Once again thanks!!